Document Type : Original Manuscript


Payame Noor University, P.O. Box 19395-3697, Tehran, Iran.


Let $I$ be an ideal of a commutative Noetherian ring $R$ and $M$ be a non-zero Artinian $R$-module with support contained in $V(I)$. In this paper it is shown that $M$ is $I$-cofinite if and only if $Rad(I\widehat{R}^J+Ann_{\widehat{R}^J}M)=J\widehat{R}^J$, where $J:=\cap_{m\in Supp M}m$ and $\widehat{R}^J$ denotes the $J$-adic comletion of $R$.


 1. N. Abazri and K. Bahmanpour, A note on the Artinian cofinite modules, Commun. Algebra 42 (2014), 1270–1275.
2. M. F. Atiyah and I. G. Macdonald, Introduction to commutative algebra, Addison-Wesly, 1969.
3. K. Bahmanpour, On a question of Hartshorne, Collect. Math., 72 (2021), 527–568.
4. M. P. Brodmann and R. Y. Sharp, Local cohomology; an algebraic introduction with geometric applications, Cambridge University Press, Cambridge, 1998.
5. D. Delfino and T. Marley, Cofinite modules and local cohomology, J. Pure and Appl. Algebra, 121 (1997), 45–52.
6. R. Hartshorne, Affine duality and cofiniteness, Invent. Math., 9 (1970), 145–164.
7. C. Huneke and J. Koh, Cofiniteness and vanishing of local cohomology modules, Math. Proc. Camb. Phil. Soc., 110 (1991), 421–429.
8. H. Matsumura, Commutative ring theory, Cambridge University Press, Cambridge, UK, 1986.
9. L. Melkersson, Modules cofinite with respect to an ideal, J. Algebra, 285 (2005), 649–668.
10. L. Melkersson, Properties of cofinite modules and application to local cohomology, Math. Proc. Camb. Philos. Soc., 125 (1999), 417–423.